Limits...
Entrapment of intravitreal triamcinolone behind the crystalline lens.

Salman A, Parmar P, Coimbatore VG, Meenakshisunderam R, Christdas NJ - Indian J Ophthalmol (2009 Jul-Aug)

View Article: PubMed Central - PubMed

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Dear Editor, Intravitreal triamcinolone acetonide (IVTA) has been increasingly applied as a treatment of diabetic macular edema... We report a patient in whom triamcinolone became entrapped behind the crystalline lens following IVTA injection leading to a sudden but temporary visual loss... One week later, the drug deposit started to clear [Fig. 2] and it cleared completely by two weeks leaving a clear lens [Fig. 3]... Visual acuity improved to 20/40 and the foveal thickness decreased to 260 μ... Sudden decrease of visual acuity after IVTA injection is usually related to endophthalmitis... Anterior segment problems after IVTA are rare and include vitreous prolapse into anterior chamber with or without intraocular lens (IOL) decentration and opaque coating over the IOL... In our patient, we believe that the head movement at the time of injection caused the drug to be delivered into the Berger's space between the posterior lens capsule and the anterior hyaloid face where it remained trapped due to the normal adhesions... In any event, the drug cleared over the next 4 weeks with the lens remaining clear... This complication could have been probably avoided through better communication with the patient regarding the need to avoid movements during the procedure... This case highlights the importance of proper technique of intravitreal injections... In conclusion, intravitreal triamcinolone acetonide may become entrapped behind the crystalline lens if the needle is not properly positioned... Conservative management allows the drug to clear without trauma to the crystalline lens.

Show MeSH
Two weeks after the injection, the drug has cleared completely while the lens remains clear
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC2712710&req=5

Figure 0003: Two weeks after the injection, the drug has cleared completely while the lens remains clear

Mentions: On the first post-operative day, the patient's visual acuity in the left eye dropped to hand movements. Slit lamp examination showed the drug between the posterior capsule of the lens and the anterior hyaloid face [Fig. 1]. There was no view of the fundus but an ultrasound B scan exam revealed a clear vitreous. One week later, the drug deposit started to clear [Fig. 2] and it cleared completely by two weeks leaving a clear lens [Fig. 3]. Visual acuity improved to 20/40 and the foveal thickness decreased to 260 μ. The lens remained clear with a follow up of 7 months.


Entrapment of intravitreal triamcinolone behind the crystalline lens.

Salman A, Parmar P, Coimbatore VG, Meenakshisunderam R, Christdas NJ - Indian J Ophthalmol (2009 Jul-Aug)

Two weeks after the injection, the drug has cleared completely while the lens remains clear
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC2712710&req=5

Figure 0003: Two weeks after the injection, the drug has cleared completely while the lens remains clear
Mentions: On the first post-operative day, the patient's visual acuity in the left eye dropped to hand movements. Slit lamp examination showed the drug between the posterior capsule of the lens and the anterior hyaloid face [Fig. 1]. There was no view of the fundus but an ultrasound B scan exam revealed a clear vitreous. One week later, the drug deposit started to clear [Fig. 2] and it cleared completely by two weeks leaving a clear lens [Fig. 3]. Visual acuity improved to 20/40 and the foveal thickness decreased to 260 μ. The lens remained clear with a follow up of 7 months.

View Article: PubMed Central - PubMed

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Dear Editor, Intravitreal triamcinolone acetonide (IVTA) has been increasingly applied as a treatment of diabetic macular edema... We report a patient in whom triamcinolone became entrapped behind the crystalline lens following IVTA injection leading to a sudden but temporary visual loss... One week later, the drug deposit started to clear [Fig. 2] and it cleared completely by two weeks leaving a clear lens [Fig. 3]... Visual acuity improved to 20/40 and the foveal thickness decreased to 260 μ... Sudden decrease of visual acuity after IVTA injection is usually related to endophthalmitis... Anterior segment problems after IVTA are rare and include vitreous prolapse into anterior chamber with or without intraocular lens (IOL) decentration and opaque coating over the IOL... In our patient, we believe that the head movement at the time of injection caused the drug to be delivered into the Berger's space between the posterior lens capsule and the anterior hyaloid face where it remained trapped due to the normal adhesions... In any event, the drug cleared over the next 4 weeks with the lens remaining clear... This complication could have been probably avoided through better communication with the patient regarding the need to avoid movements during the procedure... This case highlights the importance of proper technique of intravitreal injections... In conclusion, intravitreal triamcinolone acetonide may become entrapped behind the crystalline lens if the needle is not properly positioned... Conservative management allows the drug to clear without trauma to the crystalline lens.

Show MeSH